advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Cozad, Nebraska, USA:

I have just seen my family doctor for a follow up on my blood sugars. I had a question a month ago when I saw the doctor for my sugars. I had a pain in the groin area and front thigh area on my right leg. It was diagnosed as a muscle pull then and I was prescribed a prescription anti-inflammatory medication. It has gotten worse and my knee now hurts, too. The anti-inflammatory medication does not help. The pain is much worse at night. This time I was told I need to start physical therapy as it is probably tendonitis. I haven't fallen or slipped.

I have an appointment with the physical therapist coming up. Could this be something from my type 2 diabetes and not a muscle pull? At my visit a month ago, another oral diabetes medication was added. So now, I take three daily, metformin, Avandia, and Amaryl. Could one of these be the cause? I am a little confused, and the doctor seemed hurried and not interested. I am having a lot of discomfort. Is pain like this common in diabetics? Should I seek another opinion or try the physical therapy?

Answer:

Localized pain is not necessarily one of the side effects of the medication. Rather, a muscle or skeletal cause of the pain is still likely. A point in the history that suggests this to be the case would be pain with use, pain that persists in the same location, lack of symptoms in other muscle groups, and improvement with rest. An evaluation with the physical therapist may not only help but may also help reassure you as to the cause. If this does not get better, by all means, you should speak again with your physician as the accuracy of the diagnosis should always be questioned.

JTL

DTQ-20050207212844
Original posting 20 Feb 2005
Posted to Aches and Pains and Pills for Diabetes

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:00
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.